MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK SPHERE TOTAL KNEE SYSTEM; TIBIAL INSERT FIXED SPHERE FLEX SIZE 4/10 MM R

MEDACTA INTERNATIONAL SA GMK SPHERE TOTAL KNEE SYSTEM; TIBIAL INSERT FIXED SPHERE FLEX SIZE 4/10 MM R
Model Number 02.12.0410FR
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Joint Dislocation (2374)
Date of Event 04/08/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 24 april 2025.(b)(4) items manufactured and released on 02-april-2024.Expiration date: 2029-03-17.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported events during the period of review.Additional devices involved: gmk-sphere 02.07.1204r tibial tray fixed cemented size 4 r (k090988) lot.2337017 (b)(4) items manufactured and released on 22-jan-2024.Expiration date: 2029-01-02.No anomalies found related to the problem.To date, all items of the same lot have been sold with no similar reported events during the period of review.Clinical evaluation performed by clinical affairs department a few months after primary tkr, the polyethylene insert is found dissociated from the tray.This has happened while the patient was in bed.According to the surgeon, the insert had been correctly implanted at index surgery.Insert dissociation is a very rare occurrence, and in most cases the cause is incomplete clipping during primary surgery.This situation may be determined by visual inspection of the dissociated insert, which is not available in this case.It must be noted that the replacement insert chosen was significantly thicker than the original one, suggesting that a lack of stability (possibly secondary) was found.Also, the anterior configuration of this patient's knee seems to include potential extensor system deficiencies, but of course this is not a cause for dissociation of the insert - it is however a potential cause for reduced stability of the joint.With no explant to examine, no further conclusion can be drawn.Root cause: although it is not possible to confirm a certain root cause, it is likely that the unique challenges of the surgical application resulted in an impediment to fully securing the insert with the possibility that the insert was not fully clipped into the intended position.There is no indication that any potential issue with the device may have caused or contributed to the event.
 
Event or Problem Description
Revision surgery for liner dissociation at 3 months from primary.Liner successfully revised (10 to 14 mm).

Brand Name
GMK SPHERE TOTAL KNEE SYSTEM
Common Device Name
TIBIAL INSERT FIXED SPHERE FLEX SIZE 4/10 MM R
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key21975205
Report Number3005180920-2025-00378
Device Sequence Number17948762
Product Code JWH
UDI-Device Identifier07630030826542
UDI-Public07630030826542
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K121416
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 05/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number02.12.0410FR
Device Lot Number2404049
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/09/2025
Initial Report FDA Received Date05/07/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/02/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown